Can the covid vaccine cause a high temp?

(34 Posts)
blackheartsgirl Fri 16-Apr-21 23:08:06

Dp is 50 and had the astrazeneca this afternoon.

Hes now got a headache and high temp.

Government website this is highly unusual and he may have covid or an infection somewhere

We both had covid last year. He did have a high temp with a headache when he had covid though.

Has anyone else had a high temp with the jab,.I don't have a thermometer but he's really really hot.

OP’s posts: |
catherineofarrogance80 Fri 16-Apr-21 23:09:14

Yes it is normal
Not sure where you've seen it isn't

Heathcliff27 Fri 16-Apr-21 23:09:41

Yes, I had the astra zeneca on Monday and had high temp, shivers, sore head and flu like symptoms monday evening and all day tuesday

Changingwiththetimes Fri 16-Apr-21 23:10:10

Yes normal.

Duckyneedsaclean Fri 16-Apr-21 23:11:05

It's a common side effect. He should take paracetamol and it shouldn't last more than a day or two.

Was he not told about side effects/given a leaflet? It really is the most common one.

Heathcliff27 Fri 16-Apr-21 23:11:45

Did they not give him the leaflet that goes with the jab? It lists all the side effects

MiniMaxi Fri 16-Apr-21 23:12:24

Yup mine was 39 and I had a headache

JetBlackSteed Fri 16-Apr-21 23:16:58

Yes normal. Take paracetamol and go to bed. Was he not told to expect mild flu like symptoms? The leaflet states this clearly.
Unless he is claiming man flu, it's all over in 12 to 24 hours and really nothing debilitating or to be concerned over.

AlrightTreacle Fri 16-Apr-21 23:18:49

Fever is a common side effect:

www.gov.uk/government/publications/regulatory-approval-of-covid-19-vaccine-astrazeneca/information-for-uk-recipients-on-covid-19-vaccine-astrazeneca#possible-side-effects

Hope he feels better soon.

blackheartsgirl Fri 16-Apr-21 23:18:53

It was on the gov.uk website where it said about a high temp being unusual and could be covid

However the NHS website does say its a common side effect. So I was a bit well does it or doesn't it!

He has just come of antibiotics for an.infected gall bladder and I think he's worried its another infection (has no pain though)

Hes currently dosed up on paracetamol and ibuprofen (the latter has brought his temp down a bit)

Thanks all

OP’s posts: |
DonGray Fri 16-Apr-21 23:19:43

yes

blackheartsgirl Fri 16-Apr-21 23:21:25

The gov.uk page i read said fever wasn't a common side effect and that it could well be covid!

OP’s posts: |
AlrightTreacle Fri 16-Apr-21 23:21:46

About half of the 20 or so people that I know who have the Astrazenca vaccine have had a fever afterwards.

DonGray Fri 16-Apr-21 23:23:54

www.nhs.uk/conditions/coronavirus-covid-19/coronavirus-vaccination/coronavirus-vaccine/

Pomped Fri 16-Apr-21 23:24:06

A very common side effect. I had my jab (AZ) last week and had a high fever (38.7) and felt god awful, kicked in around 10 hours after the jab and lasted 24 hours and then I was fine, although tired.

Keep up with the paracetamol, plenty of water and sleep, he will ride it out and be fine

Neolara Fri 16-Apr-21 23:25:09

I had a temperature for 48 hours. It's very common. If you get a temperature within 48 hours of the vaccine, you don't have to do a covid test.

Inastatus Fri 16-Apr-21 23:28:46

Yes, I had a fever for about 24 hours. Very common.

blackheartsgirl Fri 16-Apr-21 23:29:14

Brilliant thank you. Hes not particularly worried, its just me (although he was worried about his gall bladder) he definitely isn't a man flu sufferer..hes rarely one for complaining.

Alrighttreacle thats interesting to know, I had the Pfizer and I never got a temp, many others i know didnt either with the Pfizer

OP’s posts: |
Pomped Fri 16-Apr-21 23:30:06

I’ve heard the side effects kick in with jab 1 with AZ and jab 2 with Pfizer!

But some are lucky and get none at all

blackheartsgirl Fri 16-Apr-21 23:30:39

Thanks dongray the NHS information seems to be a bit more informative

OP’s posts: |
blackheartsgirl Fri 16-Apr-21 23:32:15

Pomped yes same for me.
Pfizer 1st dose for me i was fine..arm very sore
2nd dose i had aches and chills. No temp though. Very very tired
My mil said the same

OP’s posts: |
AlrightTreacle Fri 16-Apr-21 23:32:28

@blackheartsgirl

The second dose of the Pfizer one is meant to be the worse one for any side effects apparently. I felt okay with both, bit shivery and that was it.

HopingForOurRainbowBaby Fri 16-Apr-21 23:57:21

Yep mine was 39.9 definitely didn't have Covid or an infection

junebirthdaygirl Sat 17-Apr-21 01:04:38

Heard side effects are more common in those who already had Covid.

SpikedTea Sat 17-Apr-21 01:12:46

I had a high temp, shivers and achy for 2 days after AZ vaccine. Felt awful. Its normal though so paracetamol and a rest help. Hope feels better soon.

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in